Patient Comments: Cortisone Injection - Experience

Please describe your experience with a Cortisone Injection.

Comment from: Del, 45-54 Female (Patient) Published: June 04

I have history of severe osteopenia, and I have many allergies, I have hyperthyroid. One week ago, I had spinal injection in my spine for herniated disc and degenerated spine; my severe sciatic pain in my leg and back as finally gone, after one year. I have been on Celebrex for one month. After 4 days after the steroid, I started to feel bloated, swollen, fat has appeared on my back, and all around my stomach. My face is swollen, my lips are tingling, and my throat feels like closing, scratchy. Under my eyes are sunken. I feel flushed, my whole body feels really hot, even though there is no temperature. My blood pressure has always been low, 90/58, 84/78, now it was 120/78. Since last night, I couldn"t sleep. My lips are dry, my mouth, my throat, and my face don"t look the same. My vision is blurry. Today I went back for my follow up to the neurosurgeon. I said I"m happy my pain has gone, my back and leg pain are gone. But this is how I"m feeling, numbness all over my body, and swollen all over. But he just said the cortisone is already gone, it"s been one week, I said I"m having an allergic reaction to something. I wonder if I could be having side effects of the cortisone injection, or the Celebrex that I stopped yesterday, now with no pain. He just said I needed to relax, go home, and he gave me something to help me sleep. He wouldn"t accept my spike in my blood pressure just said it was good. Eventually he gave me a referral to another doctor, to see about diuretic tablets, because I said I had bloating. I went to see this doctor, he said no, you are just stressed. How can I be stressed, I"ve just got rid of my sciatic pain, why would he not listen, I was having some kind of allergic reactions. I then went to a third doctor, and told him I had a cortisone in my spinal column one week ago, since 3 days now started feeling bloated, puffy face, heat, highest blood pressure I"ve ever had in my life. He said maybe the Steroid injection is not good for you, also maybe I"m allergic to Celebrex. He gave me antihistamine and also diuretic to flush it out of my system. But said be careful not get too dehydrated. I"m drinking loads.

Was this comment helpful?Yes
Comment from: Fiona, 25-34 Female (Patient) Published: June 02

Today I had a cortisone injection in my shoulder for sub deltoid bursitis. I was worried that the needle would hurt, but was surprised that it was less painful than giving blood. Once the local anesthesia wore off I felt really hot and flushed. It went away after a couple of hours. The pain in my shoulder has increased but I was told that it would get worse before it gets better. I"m looking forward to hopefully being pain free in a few days.

Was this comment helpful?Yes
Comment from: von, 65-74 Female (Patient) Published: June 02

I had a cortisone injection on Wednesday for hip bursitis. That night I suffered with an excruciating headache. Next day I had developed a red faced flush which has so far lasted 24 hours. The pain in my hip has virtually gone, but nobody warned me of the side effects.

Was this comment helpful?Yes
Comment from: Painful, 35-44 Female (Patient) Published: May 30

I have had my first cortisone shot yesterday morning at 9 am and they told me it would start hurting last night; it did a little. So I did what they ask of me, ice and heat, and Tylenol for pain. Well, I didn"t sleep, woke up twice from elbow pain, more than usual. I can"t even bend it without crying. It feels swollen and the bone all the way down my arm to my wrist is in so much pain, hoping that by later today it gives me some relief. I couldn"t go to work, being a cook at a high school I am no good to my co-workers or my kids if I can"t do what I need to do my job. Hoping for tomorrow.

Was this comment helpful?Yes
Comment from: Pamy, 65-74 Female (Patient) Published: May 30

I injured my left knee in 2007, suffered for a couple of years on and off and finally started getting some cortisone injections in 2010. I usually get about 6 months' relief before I need another one. Yesterday the orthopedist said I may have a torn meniscus MRI to follow. The shot is temporally painful but yesterday I had insomnia and this morning my blood sugar was very elevated. Is it possible for the cortisone to have an effect on blood sugar? I just began checking it and it was 146 the day before and 212 this morning.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Side effects Question: What side effects (if any) did you experience with your cortisone injection?
Cortisone Injection - Knee And Hip Question: Share your experience with cortisone injections in your hip or knee

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.